MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d.4.Medical device lot #: 2188472.D.4.Medical device expiration date: 30-jun-2027.H.4.Device manufacture date: 07-jul-2022.D.4.Medical device lot #: 2202913.D.4.Medical device expiration date: 30-jun-2027.H.4.Device manufacture date: 21-jul-2022.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle was blocked.Lot#: 2188472 and 2202913.The following information was provided by the initial reporter: the needles seem to be blocked as it does not allow to push out the liquid for the injection.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation it was reported the needles seemed to be blocked.To aid in the investigation, three hundred forty-nine samples in sealed packaging blisters were received for evaluation by our quality team.Two hundred ninety-nine samples were from lot 2188472 and forty samples were from lot 2202913.Fifty samples were randomly selected from lot 2188472 and twenty samples were randomly selected from lot 2202913.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.From lot 2188472, three samples did not expel the solution.All the remaining selected samples from both lot expelled the solution with a normal flow.Previous investigations have revealed that process variations during the needle lubricant application can create clogged needles.A device history record review was completed for provided material number (b)(4), lots 2188472 and 2202913.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Lots 2188472 and 2202913 were inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of this batch.During the history review, there were lots identified as having suffered from clogged needles due to silicone.It could be possible some samples are escapes from the incident that occurred during production.Several quality initiatives have been implemented in the manufacturing process to ensure the needle lubrication is applied appropriately.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with the returned sample analysis the symptom reported by the customer be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10 manufacture narrative.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17927412
Report Number1213809-2023-01133
Device Sequence Number12354437
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public10612479248578
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown